I had a very bad reaction to lamictal with various problems with vision similar to what you describe. Also, I have them off the meds due to hashimotos hypothyroidism and poss hashimotos encephalopathy, a neurologic disorder. Both are due to high anti-thyroid antibodies (TPOs--thyroid peroxidase) and can get very severe causing seizure and coma. Most people with these disorders are euthyroid, meaning that they have normal thyroid function tests (TSH). You should promptly get your thyroid antibodies tested if you haven't already. High levels of TPOs can cause problems with certain medications as well. Taking synthroid, thyroid hormone, brought my TPO levels down from the thousands to 500s (high normal is 60). They must check your antibodies to the thyroid, not just TSH. Hashimotos encephalopathy can be very dangerous, there are some online tests for thyroid issues on Mary Shomon's thyroid site. Also I have sjogrens syndrome, an autoimmune condition that can range in severity from dry eyes to system lupus like problems, and experience constant blurriness due to this. I have severe inflammation of my lacrimal glands and eye dryness. I didn't used to believe that eye dryness was the cause, but going on restasis eye drops helped, as does taking a pill called evoxac which is for sjogrens and makes my mouth and eyes less dry. I didn't notice how dry I was until I started taking the evoxac and then I realized I was really dry. it helps the eyes a little. I also have diabetes, which can effect my eyes and nervous system and this also runs with sjogrens and hashimotos. I would consult a good rheumatologist if you haven't already and get a schirmer test done, where they put a slip of paper in your eye to measure dryness. This helps to dx sjogrens. I would also ask to have the anti-thyroid antibodies, not just TSH, tested asap. Synthroid has helped my weird visual problems and neurological stuff tremendously. Also, blood insulin and or glucose tolerance would tell about
diabetes and metabolic syndrome, which I also have and causes ai problems, severe liver problems and gi and ut problems and a lupus like condition with elevated ana. It runs with hashis and sjogrens as well and is very common due to obesity and high carb low fat diets in people prone to it. I also have sun allergy due to these problems, and it affects my vision alot and I have some light intolerance. This is all part of what I have. Also, the problems you describe about
the dots and being blinded by light can be caused by vitamin deficiency (eye vits availabe) and natually large and dilated pupils due to medication or just naturally. I have naturally large pupils and this causes them not to contract as rapidly when light is flashed in them. It also causes me to see trails and halos at night and some sun sensitivity. Getting your other health problems taken care of will likely help this. Having a problem with trazadone, i have a horrible time with it, may be a sign of the high TPOs or possible liver problem. Laser surgery, which I had, will make your halos and trails much worse, though if you have dry eyes and wear contacts, getting PRK (not lasik--faulty surgery with less optimal results) would be a good move to keep from scratching your eyes with contacts and getting infections. I had PRK done, its what they do for military pilots and had no problems, but it does make the glare, halos and trails worse, but I see so much better my eyes are healthier w/o the contacts. Feel free to ask me any quesitons if you need to and let me know what happens.
--Sometimes I think the surest sign that intelligent life exists elsewhere in the universe is that none of it has tried to contact us. Bill Watterson (1958-) cartoonist "Calvin and Hobbes"
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy, GI nightmare
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Detrol, Klonopin, Ultram, Vicodin, Restasis, Albuterol, steroid injections and pred prn